Robert A. Figlin, MD, on Adverse Effects of Cabozantinib in RCC

Robert A. Figlin, MD, highlights toxicities that patients with renal cell carcinoma experience while on cabozantinib.

At the 2021 American Society of Clinical Oncology (ASCO) Annual Meeting, CancerNetwork® sat down with Robert A. Figlin, MD, professor of Biomedical Sciences and Medicine, Steven Spielberg Family Chair in Hematology-Oncology, and deputy director of Cedars-Sinai Cancer, to discuss the adverse effects (AEs) associated with the tyrosine kinase inhibitor (TKI) cabozantinib (Cabometyx) in patients with renal cell carcinoma. Some of the AEs associated with treatment include hypertension and hand foot syndrome, both of which have been well described in the

Transcript:

Clearly, cabozantinib is a drug that has a series of well-described adverse [effects]. It causes hypertension, hand foot syndrome, fatigue, and [gastrointestinal] toxicity. These are all the kinds of toxicities that doctors expect from TKIs. All of these require a multidisciplinary approach and joint management with the nursing staff, but nothing unusual came out in light of that.

Reference

Tannir NM, Agarwal N, Porta C, et al. CANTATA: Primary analysis of a global, randomized, placebo (Pbo)-controlled, double-blind trial of telaglenastat (CB-839) + cabozantinib versus Pbo + cabozantinib in advanced/metastatic renal cell carcinoma (mRCC) patients (pts) who progressed on immune checkpoint inhibitor (ICI) or anti-angiogenic therapies. J Clin Oncol. 2021;39(suppl 15):4501. doi:10.1200/JCO.2021.39.15_suppl.4501